Minnesota, 2011Extreme Cold in Minnesota, February 1 to 2, 2011
February 1 to 2, 2011 · NWS MPX · 12 events in 12 counties and zones
A large area of arctic high pressure moved southward across the Upper Midwest the evening of Tuesday, February 1st, and continued through the morning of February 2nd. The combination of very low temperatures, and wind speeds averaging around 10 mph, created wind chill values between 35 and 45 below zero across west central and portions of southwest and south central Minnesota.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large area of arctic high pressure moved southward across the Upper Midwest the evening of Tuesday, February 1st, and continued through the morning of February 2nd. The combination of very low temperatures, and wind speeds averaging around 10 mph, created wind chill values between 35 and 45 below zero across west central and portions of southwest and south central Minnesota.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Feb 1, 5:32 PM CST, 28 minutes earlier.
Area forecast discussion, Feb 1, 5:32 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
532 PM CST TUE FEB 1 2011
.UPDATE...
UPDATED TO INCLUDE 00Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION...
/ISSUED 356 PM CST TUE FEB 1 2011/
A MASSIVE CYCLONE TO THE SOUTHEAST IS DRAWING MUCH OF THE WEATHER
ATTENTION...AND RIGHTFULLY SO. WHILE THE FORECAST CONCERNS ARE
SOMEWHAT MINUSCULE COMPARED TO THOSE...BLOWING AND DRIFTING
SNOW...ALONG WITH WIND CHILLS REMAIN CHALLENGES TONIGHT INTO
WEDNESDAY FOR THE LOCAL AREA.
THE PERFECTLY STRUCTURED CYCLONE WITH ITS MID-LEVEL LOW LOCATED
IN MO CONTINUES TO LIFT NORTHEAST. THE BAROCLINIC LEAF SHIELD ON
SATELLITE CHANNELS EXTENDS NORTHWARD OVER THE FORECAST AREA. GIVEN
WATER VAPOR PROJECTIONS THIS WILL CONTINUE TO EXPAND OVER THE
REGION THIS EVENING...BEFORE RETREATING AS THE SYSTEM HEADS EAST
OVER THE LOWER GREAT LAKES. KDMX RADAR CONTINUES TO SHOW
BLOSSOMING AREA OF SNOW HEADING NORTHWARD. SHORT TERM RADAR
PROJECTIONS BRING REFLECTIVITY INTO SOUTHERN MN...AND ISENTROPIC
ASCENT IS SEEN DOWN TO 10 KFT OVER THE FEW LOWER TIERS OF
COUNTIES. LOW LEVEL NORTHERLY WIND MAY MAKE IT TOUGH...BUT LOOKING
AT CROSS SECTIONS THERE IS SLOPED F-GEN AND NEAR NEGATIVE EPV
WITHIN THAT ISENTROPIC OMEGA LAYER. SO CONTINUE A TIGHT GRADIENT
IN SNOW CHANCES IN THAT FAR SOUTHERN STRETCH OF COUNTIES.
CALLS TO EMERGENCY MANAGERS AND MONITORING OF WEB CAMS HAS
INDICATED THAT WHILE AUTOMATED AND DRIVING VISIBILITIES ARE
GENERALLY GOOD...THE SHALLOW LAYER OF BLOWING SNOW
CONTINUES...ESPECIALLY ALONG WEST TO EAST ORIENTED ROADS. WIND
SPEEDS WILL ACTUALLY INCREASE SOMEWHAT THIS EVENING AS THE CYCLONE
IS AT ITS CLOSEST POINT TO THE FORECAST AREA. THE PRESSURE
GRADIENT FORCE WILL FURTHER BE MAXIMIZED AS THE 1052 MB HIGH
SHIFTS SOUTHEAST FROM WESTERN ND. WITH THE LOW DEEPENING TO NEAR
995 MB...A 55 MB PLUS GRADIENT WILL EXIST ACROSS ACROSS A
BASICALLY THREE STATES. SO DO EXPECT SHALLOW BLOWING AND DRIFTING
SNOW TO CONTINUE ACROSS WESTERN AND SOUTHERN MN TONIGHT AND
POTENTIALLY INTO THE MORNING...WITH THE GREATER IMPACTS HAPPENING
IN SOUTH CENTRAL MN THIS EVENING. SO HAVE EXTENDED WINTER WEATHER
ADVISORY THERE.
WESTERN MN BASICALLY DID NOT CLIMB IN TEMPERATURES TODAY...AND
GIVEN THE WIND SPEEDS WILL ALREADY HAVE WIND CHILL ISSUES EARLY
THIS EVENING SO HAVE MOVED WARNING TIME FORWARD. TO THE
EAST...WARMER AIR IN THE TEENS WILL BE SLOW TO FALL THIS EVENING
BEFORE QUICKLY DROPPING OVERNIGHT AS WIND DIRECTIONS TURN
NORTHWESTERLY AND CLOUDS THIN. NAM PROJECTIONS OF WIND CHILLS HAVE
BEEN CONSISTENT AND OUR FORECAST ENDS UP FAIRLY CLOSE TO THOSE.
SOME AREAS IN AND NEAR THE TWIN CITIES MAY ACTUALLY NOT GET TO
ADVISORY CRITERIA...BUT THERE IS SOME UNCERTAINTY. AND JUST WITH
QUICKLY FALLING TEMPERATURES LATE TONIGHT DO NOT FEEL IT PRUDENT
TO CANCEL. EVENING SHIFT MAY BE ABLE TO BETTER REFINE AREA IF
NECESSARY.
WEDNESDAY LOOKS SUNNY BUT COLD AS THE SURFACE RIDGE AXIS MOVES
OVERHEAD. HAVE GONE BELOW MOST GUIDANCE FOR
TEMPERATURES...ESPECIALLY IN WESTERN AND SOUTHERN MN WHERE
READINGS MAY STAY BELOW ZERO. THE RETURN FLOW ON THE OTHER SIDE OF
THE HIGH DURING WEDNESDAY NIGHT WILL NOT BE A WARM ONE AT
FIRST...WITH WEST SOUTHWEST FLOW FROM THE HEART OF THE HIGH. THUS
WIND CHILLS WILL LIKELY REACH ADVISORY CRITERIA WEDNESDAY NIGHT
INTO THURSDAY MORNING OVER SOUTHERN MN AND POSSIBLY EASTERN MN AND
WESTERN WI.
UNSETTLED NORTHWEST FLOW WILL PREVAIL OVER THE AREA WITH NUMERICAL
MODELS HAVING NOTICEABLE SPREAD IN TIMING AND TRACK OF IMPULSES.
THERE IS CONSISTENCY THAT TEMPERATURES WILL GENERALLY RISE FROM
OVERNIGHT WEDNESDAY NIGHT ALL THE WAY THROUGH FRIDAY EVENING
/POSSIBLY JUST HOLDING STEADY THURSDAY NIGHT/. GFS AND SREF
ENSEMBLE PLUMES INDICATE THIS TREND WELL...AS WELL AS AROUND 80
PERCENT PROBABILITY OF THE TWIN CITIES REACHING 30 DEGREES FRIDAY
OR FRIDAY EVENING.
DEEP COLD AIR HAS BEEN ASSEMBLING IN CANADA FOR SOME TIME NOW WITH
500MB TEMPERATURES COMMONLY OF -35C TO -50C. THIS AIR MASS IS VERY
LIKELY TO FLOOD INTO THE REGION SOMETIME IN THE 5 TO 10 DAY
PERIOD...AND WITH TODAYS 12Z MODEL RUNS...THIS PLUNGE LOOKS
FOCUSED ON SOMETIME SUNDAY NIGHT THROUGH MONDAY NIGHT. BECAUSE OF
THE TEMPERATURE CHANGE AND FORECAST WINDS SPEEDS /A MODEL
CONSENSUS YIELDED SUSTAINED SPEEDS OF 20 KTS ALREADY IN WESTERN
AND SOUTHERN MN/...HAVE ALREADY INCLUDED MENTION IN THE HWO OF
POTENTIAL COLD...BLUSTERY...AND BLOWING SNOW DURING THAT TIME. THE
SYSTEM TO BRING IN SUCH AIR MAY ALSO HAVE ACCUMULATING SNOWFALL
ISSUES. SOMETHING TO KEEP AN EYE ON. CPC AND NAEFS PROBABILITIES
OF BELOW NORMAL TEMPERATURES NEXT WEEK ARE ALMOST DEFINITE.
&&
.AVIATION.../00Z TAF ISSUANCE/
A VERY QUIET FORECAST PERIOD AVIATION-WISE IS IN STORE ACROSS THE
AREA THROUGH WEDNESDAY. SOME MID AND HIGH CLOUDS ON THE NORTHWEST
SIDE OF THE MASSIVE STORM TO OUR SOUTHEAST WILL BE IN PLACE FOR
PART OF THE NIGHT... THEN CLEAR SKIES SHOULD PREDOMINATE THROUGH
THE REMAINDER OF THE FORECAST PERIOD. SOME GUSTINESS WILL STICK
AROUND INTO MID EVENING... PARTICULARLY OVER THE SOUTHEAST PORTION
OF THE AREA. OTHERWISE... WINDS DO NOT APPEAR TO BE A MAJOR ISSUE
THROUGH THE REMAINDER OF THE FORECAST WITH DIRECTION BACKING OVER
TIME AS THE LOW DEPARTS AND THE 1050MB ARCTIC HIGH DRIFTS SOUTHEAST.
KMSP... TAF REFLECTS FORECAST THINKING WITH MINIMAL UNCERTAINTY.
ONLY REAL POSSIBLE ISSUE IS IF ANY SCT SUB-5K FT AGL CLOUDS WORK
INTO THE AREA FOR A TIME THIS EVENING. OTHERWISE... VFR CONDITIONS
WILL PREVAIL THROUGH THE FORECAST.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY
FOR ANOKA-BENTON-BLUE EARTH-CARVER-CHISAGO-DAKOTA-FARIBAULT-
FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-LE SUEUR-MCLEOD-
MILLE LACS-MORRISON-NICOLLET-RAMSEY-RICE-SCOTT-SHERBURNE-
SIBLEY-STEELE-WASECA-WASHINGTON-WRIGHT.
WIND CHILL WARNING FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY
FOR BROWN-DOUGLAS-KANDIYOHI-MEEKER-POPE-REDWOOD-RENVILLE-
STEARNS-TODD.
WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR CHIPPEWA-LAC QUI
PARLE-STEVENS-SWIFT-YELLOW MEDICINE.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR BROWN-
CHIPPEWA-LAC QUI PARLE-NICOLLET-REDWOOD-RENVILLE-YELLOW
MEDICINE.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BLUE
EARTH-FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA-WATONWAN.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY
FOR MARTIN-WATONWAN.
WI...NONE.
&&
TRH/MTF/TRHHazardous weather outlook, Feb 1, 4:52 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 PM CST TUE FEB 1 2011
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
452 PM CST TUE FEB 1 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
BLOWING AND DRIFTING SNOW WILL CONTINUE TO HAMPER MOTORISTS OVER
WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS EVENING.
THE WIND AND COLD TEMPERATURES TONIGHT WILL RESULT IN DANGEROUS WIND
CHILL VALUES FROM 25 BELOW TO 45 BELOW ZERO ACROSS CENTRAL AND
SOUTHERN MINNESOTA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DANGEROUS WIND CHILL VALUES WILL PERSIST ACROSS CENTRAL AND
SOUTHERN MINNESOTA WEDNESDAY MORNING...AND MAY OCCUR AGAIN LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING AS WINDS INCREASE ONCE AGAIN.
ANOTHER BLAST OF ARCTIC AIR IS POSED TO PUSH ACROSS THE OUTLOOK
AREA SUNDAY NIGHT AND MONDAY. THIS COULD RESULT IN A PERIOD OF
STRONG WINDS...SNOW AND FALLING TEMPERATURES. THOSE WITH TRAVEL
PLANS LATE IN THE WEEKEND AND EARLY NEXT WEEK SHOULD KEEP UP ON
LATER OUTLOOKS FOR ADDITIONAL DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 1, 2:34 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
234 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 N WILLMAR 45.15N 95.05W
02/01/2011 M8.0 INCH KANDIYOHI MN CO-OP OBSERVER
&&
MKMLocal storm report, Feb 1, 2:40 PM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
240 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM SNOW GLENCOE 44.77N 94.15W
02/01/2011 M7.0 INCH MCLEOD MN TRAINED SPOTTER
&&
AJZLocal storm report, Feb 1, 2:47 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
247 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW MADELIA 44.05N 94.42W
01/31/2011 M9.5 INCH WATONWAN MN TRAINED SPOTTER
0115 PM SNOW ANDOVER 45.26N 93.33W
01/31/2011 M3.0 INCH ANOKA MN TRAINED SPOTTER
0120 PM SNOW OWATONNA 44.09N 93.22W
01/31/2011 M2.8 INCH STEELE MN TRAINED SPOTTER
0212 PM SNOW WINNEBAGO 43.77N 94.17W
01/31/2011 M6.0 INCH FARIBAULT MN TRAINED SPOTTER
0214 PM SNOW MANKATO 44.17N 93.99W
01/31/2011 M5.0 INCH BLUE EARTH MN BROADCAST MEDIA
0233 PM SNOW WSW ST JAMES 43.98N 94.63W
01/31/2011 M6.0 INCH WATONWAN MN TRAINED SPOTTER
0253 PM SNOW 2 NW GILMAN 45.76N 93.98W
01/31/2011 M1.0 INCH BENTON MN TRAINED SPOTTER
0253 PM SNOW GLENCOE 44.77N 94.15W
01/31/2011 M6.0 INCH MCLEOD MN TRAINED SPOTTER
0332 PM SNOW WINTHROP 44.54N 94.36W
01/31/2011 M8.0 INCH SIBLEY MN TRAINED SPOTTER
0420 PM SNOW MANKATO 44.17N 93.99W
01/31/2011 M6.0 INCH BLUE EARTH MN TRAINED SPOTTER
0421 PM SNOW 9 SW GRANITE FALLS 44.72N 95.67W
01/31/2011 M7.0 INCH YELLOW MEDICINE MN TRAINED SPOTTER
0444 PM SNOW 1 N CAMERON 45.42N 91.74W
01/31/2011 M2.8 INCH BARRON WI TRAINED SPOTTER
0445 PM SNOW VESTA 44.51N 95.41W
01/31/2011 M8.0 INCH REDWOOD MN CO-OP OBSERVER
0500 PM SNOW LITCHFIELD 45.12N 94.53W
01/31/2011 M6.0 INCH MEEKER MN CO-OP OBSERVER
0500 PM SNOW RUSH CITY 45.68N 92.97W
01/31/2011 M3.0 INCH CHISAGO MN TRAINED SPOTTER
0500 PM SNOW WACONIA 44.85N 93.79W
01/31/2011 M3.8 INCH CARVER MN CO-OP OBSERVER
0516 PM SNOW SACRED HEART 44.78N 95.35W
01/31/2011 M9.0 INCH RENVILLE MN TRAINED SPOTTER
0518 PM SNOW S MADELIA 44.05N 94.42W
01/31/2011 M12.0 INCH WATONWAN MN TRAINED SPOTTER
STORM TOTAL
0518 PM SNOW RICE LAKE 45.50N 91.74W
01/31/2011 M2.0 INCH BARRON WI TRAINED SPOTTER
0528 PM SNOW SW ST PAUL 44.95N 93.10W
01/31/2011 M3.4 INCH RAMSEY MN TRAINED SPOTTER
TOTAL SO FAR
0538 PM SNOW WILLMAR 45.12N 95.05W
01/31/2011 M8.0 INCH KANDIYOHI MN TRAINED SPOTTER
TOTAL SO FAR
0550 PM SNOW LONG PRAIRIE 45.98N 94.86W
01/31/2011 M0.9 INCH TODD MN CO-OP OBSERVER
0557 PM SNOW DURAND 44.63N 91.96W
01/31/2011 M4.5 INCH PEPIN WI CO-OP OBSERVER
0600 PM SNOW MINNEAPOLIS 44.96N 93.27W
01/31/2011 M4.3 INCH HENNEPIN MN OFFICIAL NWS OBS
MEASURED AT THE MSP INTL AIRPORT
0600 PM SNOW CHANHASSEN 44.86N 93.56W
01/31/2011 M3.9 INCH CARVER MN OFFICIAL NWS OBS
0600 PM SNOW ANNANDALE 45.26N 94.12W
01/31/2011 M3.5 INCH WRIGHT MN TRAINED SPOTTER
0742 PM SNOW FRIDLEY 45.08N 93.26W
01/31/2011 M4.2 INCH ANOKA MN TRAINED SPOTTER
0800 PM SNOW ELLENDALE 43.87N 93.30W
01/31/2011 M5.0 INCH STEELE MN TRAINED SPOTTER
0830 PM SNOW MANKATO 44.17N 93.99W
01/31/2011 M6.0 INCH BLUE EARTH MN BROADCAST MEDIA
0900 PM SNOW GLENWOOD 45.65N 95.38W
01/31/2011 M4.0 INCH POPE MN CO-OP OBSERVER
1000 PM SNOW INVER GROVE HEIGHTS 44.83N 93.06W
01/31/2011 E4.4 INCH DAKOTA MN TRAINED SPOTTER
STORM TOTAL
1000 PM SNOW MAPLEWOOD 44.99N 93.02W
01/31/2011 M4.5 INCH RAMSEY MN TRAINED SPOTTER
1011 PM SNOW MINNESOTA LAKE 43.84N 93.83W
01/31/2011 M6.5 INCH FARIBAULT MN TRAINED SPOTTER
1025 PM SNOW LAKEVILLE 44.68N 93.24W
01/31/2011 M4.0 INCH DAKOTA MN TRAINED SPOTTER
STORM TOTAL
1059 PM SNOW CHAMPLIN 45.17N 93.39W
01/31/2011 M3.5 INCH HENNEPIN MN TRAINED SPOTTER
1200 AM SNOW CHANHASSEN 44.86N 93.56W
02/01/2011 M4.5 INCH CARVER MN OFFICIAL NWS OBS
STORM TOTAL MEASURED AT THE NWS OFFICE.
1200 AM SNOW MINNEAPOLIS 44.96N 93.27W
02/01/2011 M4.7 INCH HENNEPIN MN OFFICIAL NWS OBS
STORM TOTAL MEASURED AT THE MINNEAPOLIS/ST PAUL
INTERNATIONAL AIRPORT.
1200 AM SNOW SSE BENSON 45.31N 95.61W
02/01/2011 M8.0 INCH SWIFT MN TRAINED SPOTTER
1200 AM SNOW CLAYTON 45.32N 92.17W
02/01/2011 M3.0 INCH POLK WI TRAINED SPOTTER
STORM TOTAL
1200 AM SNOW EAU CLAIRE 44.82N 91.49W
02/01/2011 M2.8 INCH EAU CLAIRE WI OFFICIAL NWS OBS
STORM TOTAL.
1200 AM SNOW ST CLOUD 45.55N 94.17W
02/01/2011 M4.9 INCH STEARNS MN OFFICIAL NWS OBS
STORM TOTAL.
0500 AM SNOW REDWOOD FALLS 44.54N 95.11W
02/01/2011 M8.5 INCH REDWOOD MN CO-OP OBSERVER
0500 AM SNOW KIMBALL 45.31N 94.30W
02/01/2011 M5.6 INCH STEARNS MN CO-OP OBSERVER
0500 AM SNOW LITTLE FALLS 45.98N 94.36W
02/01/2011 M4.5 INCH MORRISON MN CO-OP OBSERVER
0515 AM SNOW JORDAN 44.67N 93.63W
02/01/2011 M4.3 INCH SCOTT MN CO-OP OBSERVER
0600 AM SNOW CHASKA 44.82N 93.61W
02/01/2011 M6.0 INCH CARVER MN CO-OP OBSERVER
0600 AM SNOW BLUE EARTH 43.64N 94.10W
02/01/2011 M4.5 INCH FARIBAULT MN CO-OP OBSERVER
0600 AM SNOW HASTINGS 44.73N 92.85W
02/01/2011 M4.1 INCH DAKOTA MN CO-OP OBSERVER
0600 AM SNOW LONG PRAIRIE 45.98N 94.86W
02/01/2011 M2.5 INCH TODD MN CO-OP OBSERVER
0600 AM SNOW WACONIA 44.85N 93.79W
02/01/2011 M4.4 INCH CARVER MN CO-OP OBSERVER
0600 AM SNOW RED WING 44.58N 92.60W
02/01/2011 M3.0 INCH GOODHUE MN CO-OP OBSERVER
0605 AM SNOW STILLWATER 45.06N 92.82W
02/01/2011 M4.5 INCH WASHINGTON MN CO-OP OBSERVER
0639 AM SNOW SSW WELCOME 43.66N 94.62W
02/01/2011 M7.0 INCH MARTIN MN TRAINED SPOTTER
STORM TOTAL
0700 AM SNOW ST CLOUD 45.55N 94.17W
02/01/2011 M3.8 INCH STEARNS MN CO-OP OBSERVER
MEASURED AT ST CLOUD STATE UNIVERSITY
0700 AM SNOW FOREST LAKE 45.28N 92.99W
02/01/2011 M3.3 INCH WASHINGTON MN CO-OP OBSERVER
0700 AM SNOW HAMMOND 44.97N 92.44W
02/01/2011 M2.6 INCH ST. CROIX WI CO-OP OBSERVER
0700 AM SNOW RICE 45.75N 94.23W
02/01/2011 M3.2 INCH BENTON MN CO-OP OBSERVER
0700 AM SNOW CANNON FALLS 44.52N 92.90W
02/01/2011 M2.8 INCH GOODHUE MN CO-OP OBSERVER
0700 AM SNOW MORGAN 44.42N 94.92W
02/01/2011 M11.0 INCH REDWOOD MN CO-OP OBSERVER
0739 AM SNOW LAKEVILLE 44.68N 93.24W
02/01/2011 M4.4 INCH DAKOTA MN TRAINED SPOTTER
0745 AM SNOW HUTCHINSON 44.89N 94.37W
02/01/2011 M7.3 INCH MCLEOD MN CO-OP OBSERVER
0800 AM SNOW SHERBURN 43.65N 94.73W
02/01/2011 M8.0 INCH MARTIN MN CO-OP OBSERVER
0800 AM SNOW MORRIS 45.59N 95.91W
02/01/2011 M5.4 INCH STEVENS MN CO-OP OBSERVER
0800 AM SNOW 3 SE NEW ULM 44.28N 94.42W
02/01/2011 M9.0 INCH BROWN MN CO-OP OBSERVER
0800 AM SNOW ALBERT LEA 43.66N 93.37W
02/01/2011 M4.7 INCH FREEBORN MN CO-OP OBSERVER
0800 AM SNOW 2 N WILLMAR 45.15N 95.05W
02/01/2011 M8.0 INCH KANDIYOHI MN CO-OP OBSERVER
0849 AM SNOW MURDOCK 45.22N 95.39W
02/01/2011 M4.8 INCH SWIFT MN TRAINED SPOTTER
0857 AM SNOW RED WING 44.58N 92.60W
02/01/2011 M4.0 INCH GOODHUE MN TRAINED SPOTTER
0942 AM SNOW NORTH BRANCH 45.51N 92.98W
02/01/2011 M3.0 INCH CHISAGO MN TRAINED SPOTTER
WATER EQUIVALENT OF 0.23 INCHES.
0944 AM SNOW 5 WNW ALEXANDRIA 45.91N 95.46W
02/01/2011 M4.0 INCH DOUGLAS MN TRAINED SPOTTER
1000 AM SNOW 2 N WILLMAR 45.15N 95.05W
02/01/2011 M10.0 INCH KANDIYOHI MN BROADCAST MEDIA
1145 AM SNOW ST LOUIS PARK 44.95N 93.36W
02/01/2011 M4.7 INCH HENNEPIN MN TRAINED SPOTTER
1219 PM SNOW ST JAMES 43.98N 94.63W
02/01/2011 M10.0 INCH WATONWAN MN TRAINED SPOTTER
1233 PM SNOW COMFREY 44.11N 94.90W
02/01/2011 M8.0 INCH BROWN MN TRAINED SPOTTER
0240 PM SNOW GLENCOE 44.77N 94.15W
02/01/2011 M7.0 INCH MCLEOD MN TRAINED SPOTTER
&&
AJZLocal storm report, Feb 1, 3:02 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
302 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM SNOW ANDOVER 45.26N 93.33W
02/01/2011 M4.0 INCH ANOKA MN TRAINED SPOTTER
&&
AJZLocal storm report, Feb 1, 4:22 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW RICHFIELD 44.88N 93.28W
02/01/2011 M4.9 INCH HENNEPIN MN TRAINED SPOTTER
&&
AJZLocal storm report, Feb 1, 4:39 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
439 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM SNOW RICE LAKE 45.50N 91.74W
02/01/2011 M1.5 INCH BARRON WI TRAINED SPOTTER
&&
AJZExtreme Cold/Wind Chill, Chippewa
- When
- February 1, 6:00 PM CST to February 2, 11:00 AM CST
- Where
- Chippewa forecast zone
- Reported by
- Mesonet
- Coordinates
- 45.022, -95.567 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 40 below zero.
Extreme Cold/Wind Chill, Lac Qui Parle
- When
- February 1, 6:00 PM CST to February 2, 6:00 AM CST
- Where
- Lac Qui Parle forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.996, -96.173 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 45 below zero.
Extreme Cold/Wind Chill, Yellow Medicine
- When
- February 1, 6:00 PM CST to February 2, 6:00 AM CST
- Where
- Yellow Medicine forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.716, -95.868 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 45 below zero.
Extreme Cold/Wind Chill, Redwood
- When
- February 1, 9:00 PM CST to February 2, 9:00 AM CST
- Where
- Redwood forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.404, -95.254 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 40 below zero.
Extreme Cold/Wind Chill, Renville
- When
- February 1, 9:00 PM CST to February 2, 9:00 AM CST
- Where
- Renville forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.727, -94.947 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 40 below zero.
Extreme Cold/Wind Chill, Stevens
- When
- February 1, 9:00 PM CST to February 2, 9:00 AM CST
- Where
- Stevens forecast zone
- Reported by
- Mesonet
- Coordinates
- 45.586, -96.000 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 40 below zero.
Extreme Cold/Wind Chill, Brown
- When
- February 2, 3:00 AM CST to 11:00 AM CST
- Where
- Brown forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.242, -94.727 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 45 below zero.
Extreme Cold/Wind Chill, Nicollet
- When
- February 2, 3:00 AM CST to 11:00 AM CST
- Where
- Nicollet forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.350, -94.247 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 40 below zero.
Extreme Cold/Wind Chill, Pope
- When
- February 2, 3:00 AM CST to 9:00 AM CST
- Where
- Pope forecast zone
- Reported by
- Mesonet
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 40 below zero.
Extreme Cold/Wind Chill, Swift
- When
- February 2, 3:00 AM CST to 9:00 AM CST
- Where
- Swift forecast zone
- Reported by
- Mesonet
- Coordinates
- 45.283, -95.681 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 45 below zero.
Extreme Cold/Wind Chill, Watonwan
- When
- February 2, 3:00 AM CST to 11:00 AM CST
- Where
- Watonwan forecast zone
- Reported by
- Mesonet
- Coordinates
- 43.978, -94.614 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 45 below zero.
Extreme Cold/Wind Chill, Kandiyohi
- When
- February 2, 6:00 AM CST to 11:00 AM CST
- Where
- Kandiyohi forecast zone
- Reported by
- Mesonet
- Coordinates
- 45.152, -95.005 (the zone’s center; the record gives no point)
Several reporting stations had wind chill values averaging between 35 and 40 below zero.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Illinois, February 1 to 2, 201114 deaths · 2 injured · $525,000 · 18 events
- Ice Storm and Winter Storm in Texas, February 1 to 4, 20113 deaths · 37 injured · $4.4 million · 31 events
- Blizzard and Winter Storm in Missouri, February 1, 20114 deaths · 1 injured · $140,000 · 33 events
- Blizzard and Winter Storm in Oklahoma, February 1, 20113 deaths · 5 injured · $30 million · 24 events
- Blizzard and Ice Storm in Illinois, February 1 to 2, 20113 deaths · $11 million · 35 events
- Blizzard in Indiana, February 1 to 2, 20113 deaths · $100,000 · 5 events
- Blizzard in Wisconsin, February 1 to 2, 20113 deaths · 3 injured · $34,000 · 3 events
- Winter Storm and Extreme Cold in Texas, February 1 to 4, 20112 deaths · 6 injured · $1.4 million · 48 events
- Ice Storm and Winter Weather in Ohio, February 1 to 2, 20112 deaths · 4 injured · 30 events
- Winter Weather in Vermont, February 1, 20112 deaths · $10,000 · 2 events
- Blizzard and Winter Storm in Kansas, February 1, 20111 death · 4 injured · $54,000 · 26 events
- Winter Storm and Winter Weather in Oklahoma, February 1, 20111 death · 48 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271669, 271676, 271683, 271679, 271680, 271681, 271653, 271677, 271678, 271682, 272232, 271674.